MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549336
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a breast augmentation revision procedure with a mentor cpx4 siltex tall height tissue expander where deflation occurred approximately two weeks after implantation.Additionally, the patient experienced capsular contracture (baker grade i).As a result, the tissue expander was explanted and replaced on (b)(6) 2017.No further information is available.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was returned to mentor without fluid.Brown material was observed within the device.White material was observed on the shell surface.The product evaluation team (pe) discovered a rent measuring approximately 0.6 cm on the posterior aspect.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the origin of the white and brown material found on the device.All implants are 100% inspected before leaving the facility.There is no evidence that the issues are related to the manufacturing process.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.(b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.(b)(4).

Brand Name
MENTOR CPX4 WITH SUTURE TABS, TALL HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7201040
Report Number1645337-2018-00504
Device Sequence Number13746770
Product Code LCJ
UDI-Device Identifier00081317009757
UDI-Public00081317009757
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2020
Device Catalogue Number3549336
Device Lot Number7300201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/02/2018
01/02/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/19/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR